Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Testing with Military Inoculations
Jun 18, 2008

Good Evening Doctor Frascino,

My question regards HIV testing and current day US Military inoculations. During my 12 year military stint I was literally a lab rat/pin cushion and received a ton of immunization shots. Most recently were the HEP A and B series, anthrax, and small pox - all within the past two years. I'm concerned because I might have been exposed to something (maybe HIV) and now am wondering if all those immunizations could hinder a 9 month (negative) test? For all three tests, I have used the known FDA approved test and sent it in; you know the one that claims to be as effective as a normal lab.

In case you want to read how this happened I wrote it below.

My Story: 9 months ago, after coming back from the desert, me and a bunch of guys from my unit went out to celebrate. It was a drunk fest and a lot of emotional stuff! Well, that night I hooked up with a girl i thought I knew and had crazy unprotected drunk sex - several times over and over all weekend long. Yeah me, so I thought. Until later when I found out she had been sleeping around with 5 different guys consistently for the past 3 months. Can you say a big Oops on my part for not asking first. Then it happened - I got sick 12 days later. I felt like either my liver was going to rip out of my body and go on vacation, or I was giving birth to an alien baby. I was sick for almost a week with night sweats, diarrhea, fatigue, but no fever. My body ached all over. Not knowing what was going on I asked around to see if anyone else from my unit experienced the same. Nothing! Then it hit me - STD. I got tested for everything and all came back negative. I was cool, so I thought. Then I learned that my body could take up to a year to show antibodies for HIV. Bam, came back the fear, stress and related aliments (fatigue, diarrhea, and chronic pain). Fortunately the girl and I have remained friends and got tested together at the 4 month mark - both were negative. However, I wasn't convinced. Why because I was still having these weird symptoms. Since then I have gotten out of the military and been tested at the 6 and now 9 - both negative. But still have these weird symptoms but now i get uncontrollable chills during the day and have this pelvic area pain!

Response from Dr. Frascino

Hello,

First of all, HIV is not your problem. No way. No how. You have overwhelming evidence to prove this, including multiple negative HIV tests out to nine months plus the negative test of your Naughty Lady of Shady Lane at four months! A negative FDA-approved HIV test outside the window period trumps symptoms each and every time. Immunizations would not cause "false negative" HIV test results.

Next, your big "oops" is not that you didn't ask first, but rather that you had unsafe sex. Asking or not asking will not protect you from HIV; however, a simple thin piece of latex will. Remember, 25% of the over-one-million HIV-positive Americans have absolutely no idea they have contracted the virus. Consequently, merely asking is not sufficient for HIV protection!

Finally, I can't diagnose the cause of your symptoms over the Internet. However, I can with great assurance, advise you what is not causing them: It's not HIV. I'd suggest you see your general medical doctor for a checkup. Your chronic pelvic pain and chills may be due to prostatitis or any of a number of other conditions.

Good luck!

Dr. Bob



Previous
HIV Transmission Paranoia and Anxiety
Next
Concerned question from a paranoid LA girl!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement